Alert archive / Nebraska / Blizzard Warnings in 2009

Blizzard Warning 1, NWS North Platte, NE

March 22, 20096 counties in Nebraska

NWS North Platte, NE issued this blizzard warning at Mar 22, 2009, 2:26 PM MDT for 6 counties in Nebraska. It took effect at Mar 23, 2009, 12:00 PM MDT. It was in force for 24 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2009, 2:26 PM MDT (20:26 UTC)
In effect from
Mar 23, 2009, 12:00 PM MDT
Expired
Mar 24, 2009, 12:23 PM MDT
In force
24 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:15 PM MDTHEAVY SNOW 8Rushville, NE6 TO 8 INCHES SNOWFALL REPORTED AT RUSHVILLE.
Mar 23, 6:15 PM MDTBLIZZARDRushville, NE6 TO 8 INCHES OF SNOWFALL REPORTED IN RUSHVILLE WITH STRONG GUSTY WINDS CAUSING NEAR ZERO VISIBILITIES AND MULTIPLE ACCIDENTS. HIGHWAY 20 WAS CLOSED FROM GORDON TO CHADRON AND HIGHWAY 87 WAS ALSO CLOSED.
Mar 23, 6:30 PM MDTSNOW 36 N Gordon, NETEMPERATURE AT TIME OF OBSERVATION WAS 21 DEGREES.
Mar 23, 7:05 PM MDTSNOW 5Hay Springs, NEDRIFTS TO ONE FOOT DEEP.
Mar 23, 7:15 PM MDTBLIZZARD5 N Rushville, NEDRIFTS REPORTED BY OFF DUTY FIRE DEPARTMENT EMPLOYEE AT 3 TO 4 FEET WITH ROADS IMPASSABLE.
Mar 23, 7:33 PM MDTSNOW 318 W Merriman, NE2 TO 3 INCHES OF SNOW HAD FALLEN SO FAR.
Mar 24, 6:00 AM MDTSNOW 2.5N Whitman, NEREPORT FURNISHED BY NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
Mar 24, 6:00 AM MDTSNOW 49 Ese Hay Springs, NEREPORT FURNISHED BY NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
Mar 24, 6:00 AM MDTHEAVY SNOW 6Cody, NEREPORT FURNISHED BY NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
Mar 24, 8:27 AM MDTBLIZZARD3 W Gordon, NEWHITEOUT CONDITIONS WITH 5 FT SNOW DRIFTS AND HIGHWAY 20 IS CLOSED FROM GORDON TO CHADRON.
Mar 24, 8:35 AM MDTBLIZZARD10 N Hyannis, NEDURING THE EVENING HOURS MONDAY THE ROADWAY WAS IMPASSABLE DUE TO LOW VISIBILITY. TRUCKER TORNED AROUND AND RETURNED TO HYANNIS.
Mar 24, 8:35 AM MDTBLIZZARD1 Ne Kilgore, NEVISIBILITY 1/8TH OF A MILE OR LESS SINCE 9 PM MONDAY NIGHT. WINDS AROUND 35 MPH.
Mar 24, 8:35 AM MDTBLIZZARDValentine, NETHE VISIBILITY DROPPED BELOW 1/4 MILE AROUND 6 PM MONDAY AND CONTINUED INTO THE MORNING HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 222026
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT SUN MAR 22 2009

NEZ004-005-022>024-035-094-231800-
/O.UPG.KLBF.WS.A.0003.090323T1800Z-090324T1800Z/
/O.NEW.KLBF.BZ.W.0001.090323T1800Z-090325T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE
326 PM CDT SUN MAR 22 2009 /226 PM MDT SUN MAR 22 2009/

...BLIZZARD WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ MONDAY TO
7 PM CDT /6 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/
MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

A VERY STRONG SLOW MOVING SPRING STORM WILL MOVE OUT OF THE
ROCKIES MONDAY MORNING AND SLOWLY MOVE ACROSS THE HIGH PLAINS AND
SANDHILLS DURING THE DAY...REACHING THE EASTERN DAKOTAS LATE
TUESDAY. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS
POSSIBLE OVER THE WARNED AREA EARLY MONDAY MORNING. AS COLD AIR IS
DRAWN INTO THE SYSTEM MONDAY MORNING...A CHANGE OVER TO SNOW IS
EXPECTED BY EARLY AFTERNOON. THIS CHANGE OVER TO SNOW MAY ALSO
OCCUR WITH CONVECTION PRESENT...ALLOWING FOR SIGNIFICANT SNOWFALL
ACCUMULATIONS IN A SHORT PERIOD OF TIME.

THE CHANGE OVER TO SNOW WILL COINCIDE WITH A WIND SHIFT FROM THE
NORTHEAST TO THE NORTHWEST. THESE NORTHERLY WINDS WILL INCREASE
SIGNIFICANTLY AS THE LOW MOVES INTO THE NORTHERN SANDHILLS MONDAY
AFTERNOON. THIS WILL LEAD TO WIND DRIVEN SNOW CREATING LOW
VISIBILITIES AND TRAVEL PROBLEMS...ESPECIALLY WITH QUICKLY
ACCUMULATING SNOWFALL. THIS WILL BE A LONG DURATION EVENT LASTING
THOUGH TUESDAY AFTERNOON WITH HIGH WINDS PERSISTING.

THE HEAVIEST SNOWFALL WILL BE OVER THE NEBRASKA PANHANDLE INTO PORTIONS
OF NORTHWEST NEBRASKA. SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES
ARE POSSIBLE NORTH AND WEST OF A LINE FROM OSHKOSH THROUGH
VALENTINE...WITH 8 TO 12 INCHES POSSIBLE ACROSS PORTIONS OF
SHERIDAN AND NORTHWEST CHERRY COUNTY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ006-008-009-025-026-036-037-056-057-231800-
/O.NEW.KLBF.WW.Y.0008.090323T1800Z-090325T0000Z/
KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-DEUEL-KEITH-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
THEDFORD...DUNNING...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...
OGALLALA
326 PM CDT SUN MAR 22 2009 /226 PM MDT SUN MAR 22 2009/

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/
MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY SNOW AND BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 1 PM CDT /NOON MDT/ MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY. 

A POWERFUL WINTER STORM MOVING OUT OF THE ROCKIES ONTO THE PLAINS
WILL BRING STRONG WINDS AND SNOW TO PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS
POSSIBLE OVER THE ADVISORY AREA MONDAY MORNING. AS COLD AIR IS
DRAWN INTO THE SYSTEM MONDAY MORNING...A CHANGE OVER TO SNOW IS
EXPECTED BY EARLY AFTERNOON. 

THE ADVISORY AREA IS SOUTH OF A LINE FROM VALENTINE TO OSHKOSH AND
NORTH OF A LINE FROM OGALLALA TO NEWPORT. THREE TO FIVE INCHES OF
SNOW IS EXPECTED OVER THIS AREA WITH VISIBILITIES REDUCED TO A
QUARTER OF A MILE AT TIMES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$
POWER
4 follow-up statements
000 
WWUS43 KLBF 230849 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 AM CDT MON MAR 23 2009

NEZ004-005-022>024-035-094-232130-
/O.CON.KLBF.BZ.W.0001.090323T1800Z-090325T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE
349 AM CDT MON MAR 23 2009 /249 AM MDT MON MAR 23 2009/

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY. 

A VERY STRONG SLOW MOVING SPRING STORM WILL MOVE SLOWLY ACROSS
THE HIGH PLAINS AND SANDHILLS TODAY...REACHING THE EASTERN DAKOTAS
LATE TUESDAY. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS
POSSIBLE OVER THE WARNED AREA THIS MORNING. AS COLD AIR IS DRAWN
INTO THE SYSTEM THIS MORNING...A CHANGE OVER TO SNOW IS EXPECTED
BY EARLY AFTERNOON. THIS CHANGE OVER TO SNOW MAY ALSO OCCUR WITH
CONVECTION PRESENT...ALLOWING FOR SIGNIFICANT SNOWFALL 
ACCUMULATIONS IN A SHORT PERIOD OF TIME.

THE CHANGE OVER TO SNOW WILL COINCIDE WITH A WIND SHIFT FROM THE
NORTHEAST TO THE NORTHWEST. THESE NORTHWESTERLY WINDS WILL INCREASE
SIGNIFICANTLY AS THE LOW MOVES INTO THE NORTHERN SANDHILLS THIS 
AFTERNOON. THIS WILL LEAD TO WIND DRIVEN SNOW CREATING LOW
VISIBILITIES AND TRAVEL PROBLEMS...ESPECIALLY WITH QUICKLY
ACCUMULATING SNOWFALL. THIS WILL BE A LONG DURATION EVENT LASTING
THOUGH TUESDAY AFTERNOON WITH HIGH WINDS PERSISTING.

THE HEAVIEST SNOWFALL WILL BE OVER THE NEBRASKA PANHANDLE INTO
PORTIONS OF NORTHWEST NEBRASKA. SNOW ACCUMULATIONS IN EXCESS OF
6 INCHES ARE POSSIBLE NORTH AND WEST OF A LINE FROM ELLSWORTH 
THROUGH VALENTINE...WITH 7 TO 10 INCHES POSSIBLE ACROSS PORTIONS
OF SHERIDAN AND NORTHWEST CHERRY COUNTY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ006-008-009-025-026-036-037-056-057-232130-
/O.CON.KLBF.WW.Y.0008.090323T1800Z-090325T0000Z/
KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-DEUEL-KEITH-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
THEDFORD...DUNNING...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...
OGALLALA
349 AM CDT MON MAR 23 2009 /249 AM MDT MON MAR 23 2009/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON
MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON
MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY. 

A VERY STRONG SLOW MOVING SPRING STORM WILL MOVE SLOWLY ACROSS
THE HIGH PLAINS AND SANDHILLS TODAY...REACHING THE EASTERN DAKOTAS
LATE TUESDAY. THIS WILL BRING STRONG WINDS AND SNOW TO PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL BE A DYNAMIC
SITUATION WITH THUNDERSTORMS POSSIBLE OVER THE ADVISORY AREA
TODAY. AS COLD AIR IS DRAWN INTO THE SYSTEM LATER THIS MORNING...A
CHANGE OVER TO SNOW IS EXPECTED BY LATE THIS AFTERNOON.

THE ADVISORY AREA IS SOUTH OF A LINE FROM VALENTINE TO OSHKOSH
AND NORTH OF A LINE FROM OGALLALA TO NEWPORT. ONE TO FIVE INCHES
OF SNOW IS EXPECTED OVER THIS AREA. DUE TO SIGNIFICANT BLOWING
SNOW...VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE AT
TIMES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

KAR
000 
WWUS43 KLBF 232122
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT MON MAR 23 2009

NEZ004-005-022>024-035-094-241200-
/O.CON.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE
422 PM CDT MON MAR 23 2009 /322 PM MDT MON MAR 23 2009/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
TUESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
TUESDAY. 

A VERY STRONG SLOW MOVING SPRING STORM WILL CONTINUE TO LIFT
NORTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. COLD
AIR WILL MOVE IN BEHIND THE COLD FRONT AND CHANGE PRECIPITATION TO
ALL SNOW TONIGHT. 

THE CHANGE OVER TO SNOW WILL COINCIDE WITH A WIND SHIFT FROM THE
NORTHEAST TO THE NORTHWEST. THESE NORTHWESTERLY WINDS WILL
INCREASE SIGNIFICANTLY AS THE LOW MOVES INTO THE NORTHERN
SANDHILLS. THIS WILL LEAD TO WIND DRIVEN SNOW CREATING LOW
VISIBILITIES AND TRAVEL PROBLEMS...ESPECIALLY WITH QUICKLY
ACCUMULATING SNOWFALL. THIS WILL BE A LONG DURATION EVENT LASTING
THOUGH TUESDAY AFTERNOON WITH HIGH WINDS PERSISTING.

THE HEAVIEST SNOWFALL WILL BE OVER THE NEBRASKA PANHANDLE INTO
PORTIONS OF NORTHWEST NEBRASKA. SNOW ACCUMULATIONS IN EXCESS OF
6 INCHES ARE POSSIBLE NORTH AND WEST OF A LINE FROM ELLSWORTH
THROUGH VALENTINE...WITH 7 TO 10 INCHES POSSIBLE ACROSS PORTIONS
OF SHERIDAN AND NORTHWEST CHERRY COUNTY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ006-008-009-025-026-036-037-056-057-241200-
/O.CON.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/
KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-DEUEL-KEITH-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
THEDFORD...DUNNING...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...
OGALLALA
422 PM CDT MON MAR 23 2009 /322 PM MDT MON MAR 23 2009/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ TUESDAY. 

A VERY STRONG SLOW MOVING SPRING STORM WILL CONTINUE TO MOVE TO
THE NORTHEAST OVER WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT...REACHING
THE EASTERN DAKOTAS LATE TUESDAY. THIS WILL BRING STRONG WINDS AND
SNOW TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. 

THE ADVISORY AREA IS SOUTH OF A LINE FROM VALENTINE TO OSHKOSH
AND NORTH OF A LINE FROM OGALLALA TO NEWPORT. ONE TO FIVE INCHES
OF SNOW IS EXPECTED OVER THIS AREA. DUE TO SIGNIFICANT BLOWING
SNOW...VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE AT
TIMES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

POWER
000 
WWUS43 KLBF 240842
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM CDT TUE MAR 24 2009

NEZ056-057-240945-
/O.CAN.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/
DEUEL-KEITH-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA
242 AM MDT TUE MAR 24 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

TEMPERATURES ARE EXPECTED TO WARM INTO THE UPPER 30S TO LOWER 40S
THIS AFTERNOON PRECLUDING WINTER WEATHER CONDITIONS SO THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

NEZ004-005-022>024-035-094-242100-
/O.CON.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE
342 AM CDT TUE MAR 24 2009 /242 AM MDT TUE MAR 24 2009/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

A VERY STRONG SLOW MOVING SPRING BLIZZARD WILL CONTINUE TO DRIFT
EAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. THE STORM
SYSTEM WILL BEGIN TO WEAKEN THIS AFTERNOON.

NORTHWEST WINDS OF 30 TO 40 MPH AND GUSTS TO 60 MPH COMBINED WITH
SNOW FALLING AT THE RATE OF 1/2 TO 1 INCH PER HOUR WILL PRODUCE
VISIBILITY BELOW 1/4 MILE. THE BLIZZARD CONDITIONS WILL VARY BY
THE HOUR AND BY LOCATION AS AREAS OF HEAVY SNOW DRIFT THROUGH THE
WARNED AREA.

THE HEAVIEST SNOWFALL WILL FALL OVER NORTHERN SHERIDAN AND
WESTERN CHERRY COUNTIES. 4 TO 12 INCHES OF SNOW IS EXPECTED TO
ACCUMULATE THROUGHOUT THE WARNED AREA BEFORE THE STORM DISSIPATES
LATE THIS AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW
WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD
TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT
TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ006-008-009-025-026-036-037-242100-
/O.CON.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/
KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
THEDFORD...DUNNING...TRYON...STAPLETON
342 AM CDT TUE MAR 24 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

PERIODS OF LIGHT TO MODERATE SNOW...NORTHWEST WINDS OF 30 TO 40
MPH AND GUSTS TO 55 MPH WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS
TODAY. SNOW WILL FALL AT THE RATE OF 1/4 INCH PER HOUR AT TIMES
AND VISIBILITY WILL FALL TO 1/4 MILE. TOTAL SNOWFALL OF 1 TO 3
INCHES IS EXPECTED WITH THIS STORM.

WEATHER CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON AS THE
STORM WEAKENS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$
000 
WWUS43 KLBF 241823
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
123 PM CDT TUE MAR 24 2009

NEZ004-005-094-250000-
/O.CAN.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/
/O.EXA.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
123 PM CDT TUE MAR 24 2009 /1223 PM MDT TUE MAR 24 2009/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. THE BLIZZARD WARNING HAS BEEN
CANCELLED.

PERIODS OF LIGHT TO MODERATE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH
AND GUSTS TO 50 MPH WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS
TODAY. VISIBILITY WILL FALL TO 1/4 MILE AT TIMES. TOTAL SNOWFALL OF 1
TO 3 INCHES IS EXPECTED WITH THIS STORM.

WEATHER CONDITIONS WILL CONTINUE TO IMPROVE THIS AFTERNOON AS THE
STORM MOVES TO THE NORTHEAST.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.



$$

NEZ022>024-035-241930-
/O.CAN.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/
GARDEN-GRANT-HOOKER-ARTHUR-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR
1223 PM MDT TUE MAR 24 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
BLIZZARD WARNING. 

CONDITIONS CONTINUE TO IMPROVE OVER NORTHERN NEBRASKA THIS
AFTERNOON WITH LIGHT SNOW AND VISIBILITIES IMPROVING. WINDS WERE
SLOWLY DECREASING. THE BLIZZARD WARNING HAS BEEN CANCELLED.

$$

NEZ009-025-026-036-037-241930-
/O.CAN.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/
ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-
INCLUDING THE CITIES OF...BASSETT...THEDFORD...DUNNING...TRYON...
STAPLETON
123 PM CDT TUE MAR 24 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

CONDITIONS WERE IMPROVING OVER WEST CENTRAL AND PORTIONS OF NORTH
CENTRAL NEBRASKA. SNOW WAS ENDING OR BECOMING VERY LIGHT AND WINDS
WERE SLOWLY SUBSIDING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

NEZ006-008-250000-
/O.CON.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/
KEYA PAHA-BROWN-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH
123 PM CDT TUE MAR 24 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

PERIODS OF LIGHT TO MODERATE SNOW...NORTHWEST WINDS OF 25 TO
35 MPH AND GUSTS TO 50 MPH WILL PRODUCE HAZARDOUS TRAVEL
CONDITIONS TODAY. VISIBILITY WILL FALL TO 1/4 MILE AT TIMES. 
TOTAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED WITH THIS STORM.

WEATHER CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON AS THE
STORM WEAKENS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

POWER

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 22, 2:46 AM MDT, 11 hours 40 minutes earlier.

Area forecast discussion, Mar 22, 2:46 AM MDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT SUN MAR 22 2009

.DISCUSSION...
CHALLENGING FORECAST...AS JUST ABOUT EVERY TYPE OF WEATHER EXPECTED
SOMEWHERE ACROSS THE NORTH PLATTE FORECAST AREA DURING THE NEXT 48
HOURS. MONDAY COULD GET REAL INTERESTING FOR AWHILE...WITH POSSIBLE
SEVERE THUNDERSTORMS AND WINTER STORM CONDITIONS ONGOING AT THE SAME
TIME ACROSS THE FORECAST AREA. WILL TRY AND IRON OUT THE DETAILS
STARTING WITH TODAY. MODELS INDICATE LEAD SHORT WAVE WILL EJECT ONTO
THE PLAINS TODAY AHEAD OF THE MAIN SYSTEM CURRENTLY DIGGING INTO
CENTRAL CA COAST AT THE MOMENT. LEAD WAVE CLEARLY SHOWING UP ON
WATER VAPOR IMAGERY OVER SOUTHERN UTAH THIS MORNING. AS THIS LEAD
WAVE APPROACHES THE CENTRAL PLAINS...LARGE SCALE LIFT WILL
INCREASE...WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP FROM
CENTRAL AND EASTERN SD...SWWD ACROSS CENTRAL NEB AND INTO CENTRAL
AND WESTERN KS BY MID TO LATE MORNING. THIS ACTIVITY WILL THEN MOVE
EAST AND NORTHEAST INTO MN...WESTERN IA AND EASTERN NEB LATER THIS
AFTERNOON AND EVENING. THIS INITIAL ACTIVITY WILL BE MAINLY ELEVATED
IN NATURE...WITH POSSIBLE ISOLATED SURFACE BASED STORMS DEVELOPING
FURTHER WEST ACROSS WESTERN NEB...SWD INTO NW TX BY LATE AFTERNOON
ALONG SURFACE TROUGH/DRY LINE. LATEST RUC IS INDICATING SURFACE
TROUGH/DRY LINE PUSHING OUT OF THE NEB PANHANDLE...AND INTO FAR
WESTERN NEB AT 18Z. RUC NOT INDICATING MUCH CAPE AT 18Z...BUT DEW
POINTS ARE PUSHING 50 DEGREES JUST EAST OF THE BOUNDARY. BY 21Z NAM
SHOWS MLCAPE INCREASING TO BETWEEN 500 AND 1000 J/KG...AND 0 TO 6 KM
BULK SHEAR BETWEEN 40 AND 50 KTS. SO POTENTIAL IS THERE FOR SURFACE
BASED STORMS...BUT FLY IN THE OINTMENT IS LEAD SHORTWAVE WILL BE
DEPARTING THE AREA DURING THIS TIME...AND SUBSIDENCE CAN BE EXPECTED
AS THIS OCCURS. SO BOTTOM LINE...NOT EXPECTING WIDESPREAD
DEVELOPMENT...BUT ISOLATED CELLS COULD DEVELOP...AND SHEAR IS SUCH
THAT ONE OR TWO MAY BECOME SUPERCELLS.

FOR TONIGHT...LOOKING LIKE A FAVORABLE PATTERN FOR ELEVATED
THUNDERSTORMS. STRONG LOW LEVEL JET WILL BE IN PLACE...AND NAM
INDICATING STEEP MID LEVEL LAPSE RATES NOSING INTO SOUTHWEST
NEBRASKA BY 03Z...ALONG WITH COOLING TEMPERATURES AT H5. THESE LAPSE
RATES WILL THEN CONTINUE TO MARCH NORTHEASTWARD DURING THE
OVERNIGHT. WILL WATCH FOR INITIAL DEVELOPMENT ON THE NOSE OF THESE
STEEP LAPSE RATES ACROSS SOUTHWEST NEBRASKA AROUND 02 OR 03Z...WITH
ACTIVITY THEN EXPANDING NORTH AND EAST DURING THE OVERNIGHT.

MONDAY...MAIN STORM SYSTEM MOVES ONTO THE PLAINS...WITH THE SURFACE
LOW AND UPPER LEVEL SYSTEM POISED TO TRACK RIGHT ACROSS THE NORTH
PLATTE FORECAST AREA. THIS WILL SET THE STAGE FOR THUNDERSTORMS ON
THE EAST SIDE OF THE SYSTEM...WITH RAIN CHANGING TO SNOW ON THE
WESTERN SIDE OF SYSTEM. SURFACE LOW WILL BE LOCATED NEAR IMPERIAL AT
12Z...AND THEN PROPAGATE NORTHEASTWARD TO NEAR ONEILL BY 00Z. WILL
HAVE TO WATCH THE AREA JUST NORTHEAST OF THE SURFACE
LOW...PARTICULARLY FROM NORTH PLATTE UP TO THE MERRITT RESERVOIR AND
POINTS NORTHEAST FOR THE DEVELOPMENT OF LOW TOPPED SUPERCELLS. SPC
MENTIONS POSSIBILITY OF ISOLATED TORNADOES IN THIS ENVIRONMENT
ACROSS NORTH CENTRAL AND INTO NORTHEAST NEBRASKA. WINTER STORM WATCH
WAS ISSUED EARLIER TODAY FOR THE WESTERN AND SANDHILLS AND INTO THE
PANHANDLE LATE MONDAY AFTERNOON AND INTO TUESDAY. RAIN WILL CHANGE
TO SNOW IN THESE AREAS DURING THE AFTERNOON...AND AS NORTH WINDS
CRANK UP BEHIND SYSTEM...BLOWING AND DRIFTING MAY DEVELOP IN THESE
AREAS MONDAY NIGHT.

SYSTEM WILL DEPART THE AREA LATER TUESDAY...WITH ANOTHER SYSTEM TO
KEEP AN EYE ON FOR THURSDAY. ECMWF FURTHER SOUTH THAN THE GFS WITH
THIS SYSTEM...SO WILL MAINTAIN ONLY SLIGHT CHANCE POPS AT THIS
TIME.

TEMPERATURES WILL REMAIN MILD/WARM UNTIL COLD FRONTAL PASSAGE
MONDAY. AFTER MONDAY...TEMPERATURES LOOKING CHILLY FOR MOST OF THE
WEEK.

&&

.AVIATION...

IFR CIGS ARE STILL POSSIBLE TOWARD 12Z FOR KLBF AND KVTN. YET TO SEE
DEVELOPMENT...ALTHOUGH SHOWN BY 290K NAM AND BLYR RH. CIGS IF THEY
DO DEVELOP SHOULD IMPROVE TO MVFR AFT 15Z AND DISPERSE TO VFR BY
18Z. WINDS FOR KLBF WILL INCREASE TO 16017G26KT BY 16Z AND TO
17021G30KT FOR KVTN. ISOLD TSRA PSBL THIS AFTN/EVENING...ALTHOUGH
COVERAGE TOO SPARSE TO INCLUDE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH MONDAY 18Z
THROUGH TUESDAY 18Z FOR CHERRY/SHERIDAN/GARDEN/GRANT/HOOKER AND
ARTHUR COUNTIES.

&&

DISCUSSION...TAYLOR
AVIATION...ROBERG
Hazardous weather outlook, Mar 22, 4:13 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 AM CDT SUN MAR 22 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-231100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
513 AM CDT SUN MAR 22 2009 /413 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE OUTLOOK
AREA. A FEW STORMS MAY REACH SEVERE LEVELS CONTAINING LARGE HAIL
AND STRONG WIND GUSTS. COVERAGE OF THUNDERSTORMS THROUGH TONIGHT
SHOULD BE RATHER ISOLATED HOWEVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG SPRING STORM SYSTEM WILL IMPACT THE PLAINS MONDAY AND
TUESDAY.

ON MONDAY...THE UPPER LEVEL SYSTEM WILL EMERGE ONTO THE
PLAINS...WITH SURFACE LOW PRESSURE EXPECTED TO DEVELOP ACROSS
SOUTHWEST NEBRASKA. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP DURING
THE AFTERNOON. AS DRIER AIR ADVANCES NORTHEAST INTO SOUTHWESTERN
NEBRASKA...THUNDERSTORMS MAY RAPIDLY DEVELOP NORTH OF A LINE FROM
ARTHUR THROUGH NORTH PLATTE AND STOCKVILLE. THE ATMOSPHERE WILL
BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE...CONTAINING
LARGE HAIL AND DAMAGING WINDS.

COLD AIR WILL BE DRAWN INTO THIS SYSTEM AS EARLY AS MONDAY
AFTERNOON...AND GRADUALLY CHANGE RAIN OVER TO SNOW WEST OF
HIGHWAY 61 MONDAY AFTERNOON. THIS CHANGE OVER WILL SPREAD EAST
OVERNIGHT INTO TUESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE
POSSIBLE THROUGH TUESDAY...ESPECIALLY FOR AREAS WEST OF A LINE
FROM OSHKOSH THROUGH VALENTINE WHERE SNOWFALL AMOUNTS IN EXCESS OF
6 INCHES ARE POSSIBLE. WITH THE STRENGTH OF THIS SYSTEM...STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH CAN
ALSO BE EXPECTED MONDAY NIGHT AND TUESDAY...COMPOUNDING THE
PROBLEMS IN AREAS RECEIVING HEAVY SNOW RATES. THE TRACK AND TIMING
OF THE SYSTEM ARE STILL SOMEWHAT UNCERTAIN...AND WILL BE KEY TO
THE EXACT LOCATION OF SEVERE WEATHER AND HEAVY SNOW DURING THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:26 PM MDTWinter Weather AdvisoryLBFBlaine, Brown, Cherry, Deuel, Keith, Keya Paha and 5 more51 hr

Nearby

Blizzard Warnings in Nebraska, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.